Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

July 26, 2021Warren County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 26, 2021, 11:23 PM EDT for Warren County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 11:23 PM EDT (03:23 UTC)
Expired
Jul 27, 2021, 12:00 AM EDT
In force
37 min
Issued by
NWS Raleigh, NC

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS82 KRAH 270323
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
1123 PM EDT Mon Jul 26 2021
 
NCZ010-011-026-027-270400-
Nash NC-Franklin NC-Warren NC-Halifax NC-
1123 PM EDT Mon Jul 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
NORTHWESTERN NASH...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL MIDNIGHT EDT...

At 1122 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Warrenton to 8 miles
northeast of Louisburg. Movement was southeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Warrenton, Littleton, Spring Hope, Castalia, Macon, Centerville,
Arcola, Ingleside, Medoc Mountain State Park and Aventon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 7777 3587 7808 3618 7830 3654 7807
      3654 7806
TIME...MOT...LOC 0322Z 319DEG 15KT 3644 7807 3620 7821 

$$

Green

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 9:50 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 26, 9:50 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
950 PM EDT Mon Jul 26 2021

.SYNOPSIS...
A surface trough will will waver across the region through
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 950 PM Monday...

Thunderstorms still appear likely through midnight to the northeast
of Raleigh, moving in from southern Virginia. However, the severe
thunderstorm watch issued earlier for the NW Piedmont was cancelled
at 7pm, the slight risk of severe weather has been removed by the
Storm Prediction Center, and the threat for any severe weather or
flooding seems likely to be over. Some gusty winds will still be
possible with the remaining thunderstorms. A slight chance of
showers remains after midnight, but nothing organized is expected.
Some areas of fog will be possible, particularly where heavier
rainfall occurred earlier (Stanly, Franklin, Nash, and Halifax
counties). Conditions will remain quite muggy overnight, with lows
dropping into the low to mid 70s.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 230 PM Monday...

Another low-amplitude shortwave trough will traverse the
mid-Atlantic region late Tuesday. Meanwhile, the surface boundary
will remain draped across the area.

This boundary will likely provide the primary focus for convection
amidst a very moist and unstable regime. Models shift the highest
+2.0" PWATS across south/southeastern portions of the forecast area,
and this is where the model consensus keep the highest PoPs. Shear
is not as strong as today, so any severe threat should be
unorganized, in a generally pulse severe regime.

Highs in the upper 80s to lower 90s with heat indices in upper 90s
to near 100 across the southern zones.

Convection should abate from loss of heating Tuesday evening with
mostly dry conditions Tuesday night. Lows in the upper 60s north to
lower/mid 70s south.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 355 PM Monday...

The surface boundary will drop south of central NC on Wednesday,
with the Piedmont trough remaining over the area. As the mid/upper
trough moves east and offshore, dry NW flow aloft will result in
decreased convection chances on Wednesday. However, both the GFS and
ECMWF show enough lingering moisture for slight to low chance POPs
across the area outside of the northern Piedmont. The best chance
for any showers and storms is in the far south and east. Increasing
thicknesses will bring temperatures a few degrees higher than
Mon/Tue, with highs in the lower-to-mid-90s.

With the shortwave trough moving completely out of the area, and the
strong mid/upper ridge over the Plains extending farther east,
height rises aloft and subsidence will result in hot and dry
conditions on Thursday. Forecast highs are in the mid-to-upper-90s,
with maximum heat indices in the upper-90s to lower-100s.

A cold front will approach from the north on Friday, bringing a
better chance of showers and storms once again. Convection chances
will be partly dependent on the timing of the front, with the GFS
bringing it through during peak heating compared to the ECMWF which
holds it off until Friday night. Even still the GFS and its
ensembles have trended drier closer to the ECMWF, so continue low
chance POPs at this time. Temperatures will also be dependent on
frontal timing, but highs could reach the upper-90s in the south
once again.

As the cold front stalls south of the area, Saturday will be drier,
but with a broad mid/upper trough over the Eastern US, isolated
showers and storms still cannot be ruled out with the best chance in
the south. Sunday and Monday have low chance POPs as a shortwave
rotates around the base of the trough, and another cold front then
approaches the region. Forecast highs from the weekend into Monday
are seasonable, in the upper-80s to lower-90s.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 805 PM Monday...

A few showers passed over the Triad earlier, and as a result of the
damp ground, MVFR fog has developed at GSO. A cluster of storms over
our NE sections drifting SE is likely to affect RWI over the next
two hrs, and an isolated shower can't be ruled out near RDU. Despite
these storms, VFR conditions are found over much of central NC this
evening. Scattered showers and storms will continue to dwindle
slowly through 04z, with only very small chances overnight. Plenty
of mid and high clouds will linger, but pockets of MVFR cigs/vsbys
in fog are expected, mainly affecting INT/GSO and RWI (places that
have, or will soon get, rain) 07z-13z tonight/early Tue morning. A
period of IFR cigs is also possible during this time frame. Any low
clouds will slowly lift and break up through Tue morning, leading to
prevailing VFR conditions by 16z. A few showers and storms are
possible again late Tue, mainly after 19z, with the best chance near
FAY. Surface winds will remain light across the area.

Looking beyond 00z Wed, early-morning sub-VFR fog and low clouds
will remain possible through Fri morning at all sites. While
isolated showers and storms may develop each afternoon, they should
be few in number. A better chance of showers and storms will arrive
Fri afternoon with the arrival of a cold front. Drier VFR conditions
are expected to return Sat as this front settles to our S. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Green
SHORT TERM...CBL
LONG TERM...Danco
AVIATION...Hartfield
Hazardous weather outlook, Jul 26, 7:27 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
727 PM EDT Mon Jul 26 2021

NCZ007>011-021>028-038>041-272330-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
727 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Thunderstorms early this evening will be capable of producing
isolated instances of damaging wind gusts and heavy rain and
flooding. Hail will also be possible in storms near and north of the
Virginia border.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ042-043-073>078-083>086-088-089-272330-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
727 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms on Tuesday will be capable of producing locally heavy
rain and a risk of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 26, 7:08 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
708 PM EDT Mon Jul 26 2021

NCZ010-011-026-027-270000-
Nash NC-Franklin NC-Warren NC-Halifax NC-
708 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...NORTHERN
NASH...WEST CENTRAL HALIFAX AND CENTRAL FRANKLIN COUNTIES UNTIL 800
PM EDT...

At 705 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, and a second strong storm near Aventon, both moving east
southeast at 10 mph.

Wind gusts up to 40 mph, heavy rain and minor flooding, and deadly
cloud to ground lightning are possible with these storms.

Locations impacted include...
Nashville, Louisburg, Dortches, Bunn, Red Oak, Spring Hope,
Whitakers, Castalia, Centerville and Glenview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.

&&

LAT...LON 3614 7766 3614 7768 3615 7770 3614 7771
      3611 7771 3586 7814 3615 7846 3628 7799
TIME...MOT...LOC 2305Z 290DEG 7KT 3614 7824

GIH
Special weather statement, Jul 26, 11:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1123 PM EDT Mon Jul 26 2021

NCZ010-011-026-027-270400-
Nash NC-Franklin NC-Warren NC-Halifax NC-
1123 PM EDT Mon Jul 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WARREN...
NORTHWESTERN NASH...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL MIDNIGHT EDT...

At 1122 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Warrenton to 8 miles
northeast of Louisburg. Movement was southeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Warrenton, Littleton, Spring Hope, Castalia, Macon, Centerville,
Arcola, Ingleside, Medoc Mountain State Park and Aventon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 7777 3587 7808 3618 7830 3654 7807
      3654 7806
TIME...MOT...LOC 0322Z 319DEG 15KT 3644 7807 3620 7821

Green

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:49 AM EDTAreal Flood AdvisoryRAHJohnston, Wayne, Wilson3 hr
Jul 27, 2:18 AM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wayne, Wilson3 hr
Jul 27, 3:47 AM EDTSpecial Weather StatementRAHSampson58 min
Jul 27, 5:27 AM EDTAreal Flood WarningRAHJohnston, Wayne4 hr
Jul 27, 7:03 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jul 27, 7:58 PM EDTSpecial Weather StatementRAHMoore62 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.